Thunderstorm Wind, Oktibbeha
- When
- July 20, 10:41 AM CST
- Where
- Oktibbeha County, 3 mi NW of Adaton
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.517, -88.967
Powerlines were blown down in the area.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 20, 2:00 AM CST, 8 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT JUL 20 2002 PRECIPITABLE WATER VALUES REMAIN 1.5 TO 2.0 INCHES NEXT FEW DAYS. SATELLITE PIX SHOW UPPER TROF N OF REGION...FORECAST BY MODELS TO DROP SEWD WITH TIME. MODELS DROP A WEAK SHORTWAVE ACROSS THE REGION TODAY WITH BEST FORCING CENTRAL AND SRN ZONES DURING THE AFTERNOON AND EVENING BUT LOOK A LITTLE FAST COMPARED TO CURRENT SATELLITE. SHEAR ZONE NOTED NRN ZONES THIS MORNING TO ALSO DROP SWD WITH TIME TODAY. BEST CAPE AND 850 THETAE RIDGE TO LIE FROM NW AREAS TO SE MS. MODELS AGREE THAT BEST UVV TO BE ERN ZONES THIS AFTERNOON BUT DISAGREE ON N/S PLACEMENT OF MAX. VARIOUS OUTFLOW BOUNDARIES WILL ALSO FOCUS SCATTERED CONVECTION. CHANCE POPS ALL ZONES FOR TODAY. WILL LEAVE CHANCE OF THUNDERSTORMS AT LEAST THROUGH THE EVENING FOR TONIGHT. UPPER TROF SETTLING OVER SE U.S. SUNDAY WITH SERIES OF WEAK SHORTWAVES PIVOTING ACROSS FORECAST AREA. STRONGER SURFACE TROUGH ALSO EAST OF AREA WITH TAIL END OF BOUNDARY EXTENDING INTO MS. 850 MB TROF PUSHES INTO ERN MS AND WEAK 850 MB THETAE RIDGE TO BE POSITIONED OVER ERN MS DURING THE AFTERNOON. ETA HINTING AT JET SUPPORT NRN ZONES SUNDAY AFTERNOON WITH WEAK JET MAX NRN MS BORDER INTO TN. WILL CONTINUE CHANCE TSTMS AGAIN FOR SUN BUT DYNAMICS LOOK BEST ERN ZONES. NOT MUCH TO PINPOINT CONVECTION FOR MONDAY. WITH HIGH PRECIPITABLE WATER VALUES AND AFTERNOON HEATING WILL KEEP AT LEAST SLIGHT CHANCE POPS ALL ZONES. MODELS DISAGREE ON PROGRESSION OF NEXT ORGANIZED FRONT. AVN SHIFTS BOUNDARY INTO SRN MS BY TUE AFTERNOON WHICH LOOKS TOO AGGRESSIVE. OTHER MODELS VARY BUT GENERALLY HOLD BOUNDARY EITHER EXTREME NRN MS OR FARTHER N. PRELIM NUMBERS: JAN 94/74/92/74 3333 MEI 94/73/92/73 3343 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 701 AM CDT SAT JUL 20 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE REGION THROUGH THIS EVENING. AS TEMPERATURES RISE INTO THE MID 90S...INSTABILITY WILL BE GREAT ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEEING SEVERE STORMS...WILL BE GENERALLY SOUTH OF A LINE FROM BELZONI TO MACON MISSISSIPPI...AND EAST OF A LINE FROM YAZOO CITY TO JACKSON TO COLUMBIA MISSISSIPPI. THE MOST ACTIVE TIME FOR SEVERE WEATHER WILL BE BETWEEN 1 AND 7 PM. ANY SEVERE STORM WILL BRING THE POSSIBILITY OF SMALL HAIL AND DAMAGING WINDS GUSTS TO 60 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER...MAY BE NECESSARY THIS AFTERNOON. ...SEASONAL THREATS... THE HEAT INDEX WILL ONCE AGAIN REACH THE 105 TO 110 DEGREE MARK AT MANY LOCATIONS TODAY. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 90S OVER A GOOD PORTION OF THE REGION THIS AFTERNOON. THOSE TEMPERATURES...AND HIGH RELATIVE HUMIDITIES...WILL PRODUCE HEAT INDICES AROUND 105 DEGREES AFTER 2 PM TODAY. HEAT INDICES NEAR 110 DEGREES WILL BE POSSIBLE...ESPECIALLY OVER SOUTH AND EAST MISSISSIPPI. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF LIQUIDS AND AVOID OVER EXERTION DURING THE AFTERNOON HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Powerlines were blown down in the area.
Numerous trees and powerlines were blown down in the area.
Several trees were blown down in Quitman, as well as on County Road 3541 near Stonewall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309351, 5309404, 5309405.